MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.
 
Event or Problem Description
During routine testing of laboratory personnel, one of the lab technician samples generated a positive result on the realtime sars-cov-2 assay.Sample was re-tested with a different platform and with the realtime assay and generated a negative result.Customer is not certain whether the same aliquot was tested in both runs.The customer was concerned that they had to repeat specimens on a different platform.There was also concern that the integrity of some of the specimens deteriorated and gave inconclusive results and that there was days of delay for some specimens.The mas followed up with the customer to clarify whether there was more than one specimen repeated on a different platform along with the patient sample (the lab technician) in question.There were other samples repeated along with the sample in question; there were no other discrepant results detected.The customer clarified that the lab technician's health management was not affected by test results.Customer expressed concern about delays in results reporting as a separate issue, affecting the lab and patient management.There was a delay in result reporting due to an extra time for repeat testing.There is no known affect on patient management due to delay in result reporting.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the two runs were valid, met all assay specification requirements, and no error codes or flags were displayed for the controls.There is no indication that the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505097 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505097 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 505097.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505097 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505097 did not identify any additional complaints.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505097 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10740865
Report Number3005248192-2020-00089
Device Sequence Number14282270
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/06/2021
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number505097
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown